Alert archive / Wisconsin / Special Weather Statements in 2016

Special Weather Statement, NWS Milwaukee, WI

July 8, 2016Columbia County, Wisconsin

NWS Milwaukee, WI issued this special weather statement at Jul 8, 2016, 4:01 AM CDT for Columbia County, Wisconsin. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2016, 4:01 AM CDT (09:01 UTC)
Expired
Jul 8, 2016, 4:30 AM CDT
In force
29 min
Issued by
NWS Milwaukee, WI

County Columbia County, WI

The radar

The Milwaukee radar (KMKX), 96 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2016-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2016-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

932 
WWUS83 KMKX 080901
SPSMKX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
401 AM CDT FRI JUL 8 2016

WIZ056-057-080930-
SAUK-COLUMBIA-
401 AM CDT FRI JUL 8 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SAUK AND CENTRAL
COLUMBIA COUNTIES...

AT 400 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
BARABOO...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BARABOO...PORTAGE...LAKE WISCONSIN...POYNETTE...PARDEEVILLE...WEST
BARABOO...RIO...WYOCENA...OTSEGO...DOYLESTOWN...INTERSTATE 90/94
INTERCHANGE AND DEVILS LAKE ST PARK.

BRIEF TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND
MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4341 8978 4359 8975 4358 8915 4332 8916
TIME...MOT...LOC 0900Z 276DEG 40KT 4349 8966 

$$

HENTZ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:20 AM CDT, 41 minutes earlier.

Area forecast discussion, Jul 8, 3:20 AM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
320 AM CDT FRI JUL 8 2016

.TODAY AND TONIGHT...Forecast Confidence Is Medium.

A zonal upper jet stream remains located across the U.S. Canadian
border area, with a strong shortwave moving across the northern
Great lakes Region. The upper level wind max at the base of the
shortwave moves across southern Wisconsin this morning. Weak upper
level divergence and 700 mb upward motion mainly early this
morning.

A west to northwest 45 knot 700 mb wind max pushes across
southern Wisconsin today, with 25 to 30 knots at 850 mb mainly
this afternoon. 850 mb dew points are dry this morning, then
increase a little this afternoon from the north. With high RH
expect an area of cumulus/stratocumulus to drop in from the north.

The surface low will exit Wisconsin this morning, and cross the
central Great lakes region today, with a west flow today and a
northwest flow tonight.

There is still some elevated CAPE around 1500 joules/kg through
sunrise in the southeast, so an isolated shower/thunderstorm is
still possible early. Also with the mid level trough axis isolated
showers are possible this afternoon, although CAPE is very low and
a cap exists above 800 mb above the unstable low levels, with dry
mid levels. The cap weakens toward evening as the mid levels
moisten with the mid level trough.

Winds may mix out with gusts to 25 and possibly 30 mph this
afternoon.

.SATURDAY THROUGH SUNDAY NIGHT...Forecast Confidence Is High.

Models are in pretty good agreement with high pressure sliding
eastward across the region Saturday into Sunday, then to the east
of the region Sunday night. They also have ridging at 500 mb
moving eastward into the region during this time. The NAM has an
outlier shortwave trough and QPF in parts of the area Sunday
night, with the other models dry.

Kept Saturday into Sunday night dry. There may be some diurnal
cumulus clouds Saturday. Temperatures should be near or just below
seasonal normals during this time. Onshore winds each day near
Lake Michigan will keep temperatures there a bit cooler versus
inland areas.

.MONDAY THROUGH THURSDAY...Forecast Confidence Is Medium.

ECMWF/GFS models are in general agreement with bringing southwest
flow at 500 mb into the region Monday into Tuesday, transitioning
to a more zonal flow by later in the week. Several 500 mb
vorticity maxima shift northeastward through the region during
this period. At the surface, south to southwest winds will bring
warm and humid conditions back into the area early in the week.
These conditions should linger for most of the week.

Resultant mean layer CAPE values increase, with increasing deep
layer bulk shear magnitudes Tuesday into Thursday. Cold front
appears to slide southeast through the region Wednesday night or
Thursday, depending on the model. For now, will continue with
lower end POPs Monday into Monday night, with higher POPs Tuesday
into Thursday. Will need to watch for stronger convection
possibilities at times during this period.

&&

.AVIATION/12Z TAFS/...

Expect lowering vsbys in MVFR/IFR fog in the eastern areas,
especially near Lake Michigan until just after sunrise, with
mainly MVFR fog at western locations.

Isolated thunderstorms still possible early. Then a dry wedge
moves in later this morning, until mainly VFR
cumulus/stratocumulus moves in from the north. This is associated
with a mid level low moving across northern Wisconsin and the
Upper Great lakes.

Scattered showers are possible, especially north toward Fond du
Lac and Sheboygan this afternoon.

&&

.MARINE...

Still an isolated thunderstorm possible early. Areas of fog early
this morning, then visibilities will improve with west winds which
will increase later today. Expect wind gusts to reach Small Craft
Advisory criteria this afternoon and continue into Saturday
morning. Waves will also increase, as winds become north late
tonight, then northeast saturday. A few showers are possible
mainly north of Port Washington this afternoon.

&&

.MKX Watches/Warnings/Advisories...
WI...None.
LM...SMALL CRAFT ADVISORY from 2 PM this afternoon to 6 AM CDT
     Saturday for LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...Hentz
SATURDAY THROUGH THURSDAY...Wood
Hazardous weather outlook, Jul 8, 3:25 AM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 AM CDT FRI JUL 8 2016

WIZ046-047-051-052-056>060-062>072-090830-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
325 AM CDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE MAINLY THIS MORNING.

AREAS OF FOG WITH PATCHY VISIBILITIES BELOW 1/2 MILE IS EXPECTED
UNTIL JUST AFTER SUNRISE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

LMZ643>646-090830-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
325 AM CDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND TONIGHT
FOR GUSTY WEST TO NORTHWEST WINDS.

EXPECT AREAS OF FOG OVER THE NEARSHORE WATERS UNTIL MID MORNING.
AN ISOLATED THUNDERSTORM IS POSSIBLE MAINLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NORTH WINDS AND WAVES MAY APPROACH SMALL CRAFT ADVISORY LEVELS
SATURDAY MORNING.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY.

HENTZ

WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jul 8, 3:35 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 AM CDT FRI JUL 8 2016

WIZ056-057-080900-
SAUK-COLUMBIA-
335 AM CDT FRI JUL 8 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SAUK AND
NORTHWESTERN COLUMBIA COUNTIES...

AT 334 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER REEDSBURG...
MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BARABOO...REEDSBURG...WISCONSIN DELLS...LAKE WISCONSIN...
LAKE DELTON...WEST BARABOO...NORTH FREEDOM...MERRIMAC...LA VALLE...
ROCK SPRINGS...IRONTON...LIME RIDGE AND DEVILS LAKE ST PARK.

BRIEF TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND
MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4364 9013 4364 8952 4337 8956 4347 9015
TIME...MOT...LOC 0834Z 276DEG 32KT 4355 9004

HENTZ
Special weather statement, Jul 8, 3:58 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
358 AM CDT FRI JUL 8 2016

WIZ056-057-062-063-080930-
SAUK-IOWA-COLUMBIA-DANE-
358 AM CDT FRI JUL 8 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SAUK...SOUTHWESTERN
COLUMBIA AND NORTHWESTERN DANE COUNTIES...

AT 357 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PRAIRIE DU
SAC... MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
EASTERN MADISON...SUN PRAIRIE...WAUNAKEE...WINDSOR...
PRAIRIE DU SAC...SAUK CITY...LAKE WISCONSIN...DEFOREST...LODI...
POYNETTE...DANE...ARLINGTON...MERRIMAC.

BRIEF TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND
MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4320 8984 4338 8981 4338 8921 4311 8925
TIME...MOT...LOC 0857Z 276DEG 32KT 4329 8973

HENTZ
Special weather statement, Jul 8, 4:01 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
401 AM CDT FRI JUL 8 2016

WIZ056-057-080930-
SAUK-COLUMBIA-
401 AM CDT FRI JUL 8 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SAUK AND CENTRAL
COLUMBIA COUNTIES...

AT 400 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
BARABOO...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BARABOO...PORTAGE...LAKE WISCONSIN...POYNETTE...PARDEEVILLE...WEST
BARABOO...RIO...WYOCENA...OTSEGO...DOYLESTOWN...INTERSTATE 90/94
INTERCHANGE AND DEVILS LAKE ST PARK.

BRIEF TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND
MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4341 8978 4359 8975 4358 8915 4332 8916
TIME...MOT...LOC 0900Z 276DEG 40KT 4349 8966

HENTZ

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:41 PM CDTSpecial Weather StatementMKXMarquette19 min
Jul 7, 8:00 PM CDTSpecial Weather StatementMKXGreen Lake30 min
Jul 7, 8:04 PM CDTSevere Thunderstorm WarningMKXGreen Lake, Marquette26 min
Jul 7, 8:29 PM CDTSpecial Weather StatementMKXGreen Lake, Marquette61 min
Jul 7, 9:28 PM CDTSpecial Weather StatementMKXFond du Lac, Green Lake62 min
Jul 8, 3:02 AM CDTSmall Craft AdvisoryMKX18 hr
Jul 8, 3:35 AM CDTSpecial Weather StatementMKXSauk25 min
Jul 8, 3:58 AM CDTSpecial Weather StatementMKXDane32 min

Nearby

Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.